Related Experiment Video
Updated: Oct 15, 2026

Generation of a Rat Model of Acute Liver Failure by Combining 70% Partial Hepatectomy and Acetaminophen
Published on: November 27, 2019
Possible Hepatotoxicity Associated With Daptomycin: A Case Report and Literature Review
Yoonsun Mo1, Fletcher Nehring2, Andrew H Jung3
1Critical Care, Western New England University College of Pharmacy, Springfield, MA, USA Critical Care, Mercy Medical Center, Springfield, MA, USA yoonsun.mo@wne.edu.
Purpose:
To report a case of isolated daptomycin-induced acute liver injury without elevations in creatine kinase (CK) levels or kidney dysfunction.
Summary:
A 49-year-old female with a history of pancreatitis, lupus, diabetes, congestive heart failure, hypertension, and chronic pain syndrome presented to the emergency department with alteration in mental status and acute liver failure. The patient had been treated with daptomycin for methicillin-resistant Staphylococcus aureus (MRSA) endocarditis for 3 weeks. After ruling out other possible etiologies, daptomycin was suspected as a cause of acute liver failure. Her liver failure resolved gradually following withdrawal of daptomycin.
Conclusion:
Although hepatic abnormalities caused by daptomycin are rare, a handful of cases with daptomycin-induced liver injury have been reported in the literature. Of note, in most cases, patients on daptomycin therapy developed liver damage with elevations in CK levels. Our case report suggests possible severe liver injury associated with high-dose and long-term daptomycin treatment in the absence of rhabdomyolysis. Future research is warranted to further investigate the relationship between daptomycin use and liver injury, yet it is reasonable to monitor liver function tests at baseline and weekly thereafter along with CK levels, especially in patients requiring long-term daptomycin therapy.
Related Concept Videos
Effect of Hepatic Disease on Pharmacokinetics: Pathophysiologic Assessment and Liver Function Test
Effect of Hepatic Disease on Pharmacokinetics: Dose Adjustments Due to Hepatic Impairment
Drug Toxicity: Overview
Drug Toxicity: Risk factors
Drug Toxicity: Dose-Dependent Reactions
Drug toxicity: Idiosyncratic Reactions

